MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14F; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that: "peripheral ventricular assist device insertion case.Significant calcium in the rcfa and iliac.Moderate calcium in the left iliac proximal to the common femoral.Physician stated there was resistance advancing the peripheral ventricular assist device sheath due to moderate amount of calcium in the iliac artery.No issues advancing the manta sheath.Physician deployed manta per ifu.Claims the tension pulling the manta back felt 'different than usual, like the footplate did not catch'.Significant oozing at the site.The stainless-steel lock was not sitting on the vessel wall per the angio.Manual pressure was held on the site for an hour and half.Later, the patient went to surgery and had the manta removed by incision and repair the vessel.Surgeon stated when manta device was removed, bleeding occurred.Patient is stable and going home (b)(6) 2024." additional information: "micro puncture and ultrasound were utilized to gain lower access in the left common femoral artery.Vessel size was 6mm with moderate to severe posterior calcification.Measured depth for the manta was 3+1cm.There was no reported patient harm post the device issue.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The device was not returned for investigation, so no return product evaluation could be completed.Teleflex obtained two angiography photos revealing a lower-positioned radiopaque lock proximal to the bifurcation.Arteries appear heavily calcified.The device lot history record review for lot number 73c2400259 manta 14f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.Following deployment, the access site was oozing.A post-deployment angio indicated the radiopaque lock was not seated against the vessel wall.A radiopaque lock that appears further than it should be from the vessel is a possible indication of a tract deployment suspected caused due to incorrect tension during deployment.Manual pressure was held for ninety minutes, and the surgeon was called for a cut-down.The manta device was explanted during the surgical intervention, and the vessel was repaired.The patient did not experience any harm, injury, or health consequences from this event.Patient outcome post-procedure was stable and was discharged the following day.Numerous causes for the delivery of implants not effective in creating hemostasis requiring surgical cutdown have been established.However, the exact reason for this delivery of implant not being effective in creating hemostasis requiring surgical cut down is potentially user error.There appears to be no product quality issue concerning manufacture, documentation, or labelling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description
It was reported that: "peripheral ventricular assist device insertion case.Significant calcium in the rcfa and iliac.Moderate calcium in the left iliac proximal to the common femoral.Physician stated there was resistance advancing the peripheral ventricular assist device sheath due to moderate amount of calcium in the iliac artery.No issues advancing the manta sheath.Physician deployed manta per ifu.Claims the tension pulling the manta back felt 'different than usual, like the footplate did not catch'.Significant oozing at the site.The stainless-steel lock was not sitting on the vessel wall per the angio.Manual pressure was held on the site for an hour and half.Later, the patient went to surgery and had the manta removed by incision and repair the vessel.Surgeon stated when manta device was removed, bleeding occurred.Patient is stable and going home on (b)(6) 2024." additional information: "micro puncture and ultrasound were utilized to gain lower access in the left common femoral artery.Vessel size was 6mm with moderate to severe posterior calcification.Measured depth for the manta was 3+1cm.There was no reported patient harm post the device issue.".

Brand Name
MANTA 14F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20585750
Report Number3010252479-2024-00176
Device Sequence Number8575625
Product Code MGB
UDI-Device Identifier10856279007328
UDI-Public(01)10856279007328(11)240311(17)250911(10)73C2400259(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Catalogue Number2156
Device Lot Number73C2400259
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient Weight83 KG